Random interlacements and amenability
Journal article, 2013

We consider the model of random interlacements on transient graphs, which was first introduced by Sznitman [Ann. of Math. (2) (2010) 171 2039-2087] for the special case of Zd (with d≥3). In Sznitman [Ann. of Math. (2) (2010) 171 2039-2087], it was shown that on Zd: for any intensity u>0, the interlacement set is almost surely connected. The main result of this paper says that for transient, transitive graphs, the above property holds if and only if the graph is amenable. In particular, we show that in nonamenable transitive graphs, for small values of the intensity u the interlacement set has infinitely many infinite clusters. We also provide examples of nonamenable transitive graphs, for which the interlacement set becomes connected for large values of u. Finally, we establish the monotonicity of the transition between the "disconnected" and the "connected" phases, providing the uniqueness of the critical value uc where this transition occurs.


Augusto Teixeira

Johan Tykesson

Annals of Applied Probability

1050-5164 (ISSN)

Vol. 23 3 923-956


Basic sciences

Subject Categories

Probability Theory and Statistics



More information